Alert archive / Nebraska / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS North Platte, NE

June 12, 2025Brown County, Cherry County, Keya Paha County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 12, 2025, 6:36 PM CDT for Brown County, Cherry County, Keya Paha County, Nebraska. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2025, 6:36 PM CDT (23:36 UTC)
Expired
Jun 12, 2025, 10:30 PM CDT
In force
4 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE

The radar

The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:10 PM CDTFLASH FLOODValentine, NEReport of street flooding in several locations in Valentine.
Jun 12, 7:58 PM CDTRAIN 2.581 N Valentine, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.6 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2025-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2025-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

548 
WGUS53 KLBF 122336
FFWLBF
NEC017-031-103-130330-
/O.NEW.KLBF.FF.W.0007.250612T2336Z-250613T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
636 PM CDT Thu Jun 12 2025

The National Weather Service in North Platte has issued a

* Flash Flood Warning for...
  Western Brown County in north central Nebraska...
  Northeastern Cherry County in north central Nebraska...
  Western Keya Paha County in north central Nebraska...

* Until 1030 PM CDT /930 PM MDT/.

* At 636 PM CDT /536 PM MDT/, the public reported thunderstorms 
  producing heavy rain across the warned area. Between 1 and 2 
  inches of rain have fallen in the Valentine area. The expected 
  rainfall rate is 1 to 2 inches in an hour. Additional rainfall 
  amounts of 1 to 2 inches are possible in the warned area. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Public reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Valentine, Crookston, Wood Lake, Highway 97 crossing the Niobrara 
  River, Schlagel Creek State Wildlife Management Area, Smith Falls 
  State Park and Sparks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4268 10087 4299 10087 4300 10021 4300 10020
      4261 10018

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Buttler
2 follow-up statements
477 
WGUS73 KLBF 130108
FFSLBF

Flash Flood Statement
National Weather Service North Platte NE
808 PM CDT Thu Jun 12 2025

NEC017-031-103-130330-
/O.CON.KLBF.FF.W.0007.000000T0000Z-250613T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown NE-Cherry NE-Keya Paha NE-
808 PM CDT Thu Jun 12 2025 /708 PM MDT Thu Jun 12 2025/

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT /930 PM 
MDT/ THIS EVENING FOR WESTERN BROWN, NORTHEASTERN CHERRY AND WESTERN 
KEYA PAHA COUNTIES...

At 808 PM CDT /708 PM MDT/, emergency management reported 
thunderstorms producing heavy rain across the warned area. Between 2 
and 3 inches of rain have fallen. Flooding impacts will continue 
with street flooding reported in Valentine. Little to no additional 
rainfall is expected in the flash flood area. Flash flooding will 
continue through the mid evening hours.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, streets and
         other poor drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Valentine, Crookston, Wood Lake, Highway 97 crossing the Niobrara 
  River, Schlagel Creek State Wildlife Management Area, Smith Falls 
  State Park and Sparks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4300 10027 4300 10025 4300 10022 4300 10020
      4261 10018 4268 10087 4299 10087 4300 10031
      4300 10028

FLASH FLOOD...OBSERVED

$$

Buttler
900 
WGUS73 KLBF 130325
FFSLBF

Flash Flood Statement
National Weather Service North Platte NE
1025 PM CDT Thu Jun 12 2025

NEC017-031-103-130335-
/O.EXP.KLBF.FF.W.0007.000000T0000Z-250613T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown NE-Cherry NE-Keya Paha NE-
1025 PM CDT Thu Jun 12 2025 /925 PM MDT Thu Jun 12 2025/

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT /930 PM MDT/ THIS 
EVENING FOR WESTERN BROWN, NORTHEASTERN CHERRY AND WESTERN KEYA PAHA 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4300 10027 4300 10025 4300 10022 4300 10020
      4261 10018 4268 10087 4299 10087 4300 10031
      4300 10028

$$

NMJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:10 PM CDT, 3 hours 26 minutes earlier. Its key messages:

  • A Slight Risk (Level 2 of 5) for severe thunderstorms this evening west of a Bassett through Ogallala line, with wind and hail the primary concerns.
  • A Slight Risk (Level 2 of 5) for severe thunderstorms Friday, mainly west of a Merriman through Callaway line, with wind and hail the primary concerns.
  • A Marginal Risk for severe thunderstorms on Saturday across all of western and north central Nebraska, with wind and hail the primary concerns.
  • The upper level pattern and surface front remaining over the region will up a general pattern for near to above average temperatures and near daily shower and thunderstorm chances through at least Tuesday of next week.
Area forecast discussion, Jun 12, 3:10 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
310 PM CDT Thu Jun 12 2025

.KEY MESSAGES...

- A Slight Risk (Level 2 of 5) for severe thunderstorms this
  evening west of a Bassett through Ogallala line, with wind
  and hail the primary concerns.

- A Slight Risk (Level 2 of 5) for severe thunderstorms Friday, mainly
  west of a Merriman through Callaway line, with wind and hail
  the primary concerns.

- A Marginal Risk for severe thunderstorms on Saturday across all of
  western and north central Nebraska, with wind and hail the primary
  concerns.

- The upper level pattern and surface front remaining over the
  region will up a general pattern for near to above average
  temperatures and near daily shower and thunderstorm chances
  through at least Tuesday of next week.

&&

.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 310 PM CDT Thu Jun 12 2025

A surface trough from north central Colorado into western Cherry
County, as well as a stationary front across the northern Panhandle
east to just north of Cherry County will be a focus for
thunderstorms development late this afternoon/early evening. The
HREF mean MUCAPEs as high as 2000-2500 J/kg will be focused
along these boundaries, with 25-30kts of deep layer wind shear.
Storms, initially isolated will become scattered with clusters
of storms as they move east this evening. Models dissipate the
activity after midnight, east of Highway 83 into central
Nebraska. A Slight Risk (Level 2 of 5) for areas west of a
Bassett through Ogallala line this evening. The main threats are
large hail and damaging wind gusts with the strongest storms.
A tornado is possible near the surface front in the Pine Ridge
area.

For Friday into Friday night, a backdoor cold front will bring winds
to the east and southeast during the afternoon. This will bring
cooler highs from the low to mid 80s, with upper 80s to near 90s in
the southwest. Dewpoints will be higher in the low to mid 60s. The
surface front will become nearly stationary over north central
Nebraska, as surface low pressure extends from central Wyoming
to along the Colorado Front Range. SBCAPEs from 2000 to 3500
J/kg by late afternoon across western Nebraska prior to any
convection. The increase in instability and higher deep layer
shear from 25 to 35kts, will be more favorable for severe
storms. Also, conditions appear favorable for potential MCS
development across the western Sandhills and southwest Nebraska,
as shown by some of the CAMs members. The main severe weather
concerns are damaging wind gusts, especially if the linear
convection is realized, as well as large hail. However, with the
enhanced southeasterly low level flow and higher dewpoints,
the potential for a tornado exists from the southeast panhandle
into southwest Nebraska. There is a Slight Risk (Level 2 of 5)
for areas mainly west of a Merriman through Callaway line, with
a Marginal Risk to the east.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Issued at 310 PM CDT Thu Jun 12 2025

Warmer air returns Saturday, with surface winds becoming
southerly and the surface front lifting north into southwest
South Dakota through northeast Nebraska. High 90 to 95 return to
the area with dewpoints mostly in the mid 60s. A Marginal Risk
is in place across all of western and north central Nebraska and
much of surrounding region. An upper level disturbance will
cross the upper ridge axis Saturday night. Storms are expected
to be at least scattered, with 40-60 POPs across the entire
forecast area.

Slightly cooler behind this disturbance Sunday from the upper 80s to
around 90. Cooler in the 80s Tuesday into Wednesday as an upper
trough crosses the Northern and Central Plains. Chances of showers
and thunderstorms continue Sunday through Tuesday, with warmer and
drier conditions expected Wednesday and Thursday.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 100 PM CDT Thu Jun 12 2025

VFR conditions are expected to prevail through late tonight
across all of western and north central Nebraska. Scattered
thunderstorms are expected to develop late this afternoon and
linger well into this evening across portions of western and
north central Nebraska. Areas of MVFR and local IFR ceilings may
materialize Friday morning across northern Nebraska.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Taylor
Hazardous weather outlook, Jun 12, 4:21 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
421 PM CDT Thu Jun 12 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-132130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
421 PM CDT Thu Jun 12 2025 /321 PM MDT Thu Jun 12 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Scattered severe thunderstorms are expected this evening across
portions of north central into western Nebraska. The threat is
generally west of a line from Ogallala to Butte. Damaging winds and
large hail are the main severe weather threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered severe thunderstorms are again expected later Friday
across western and north central Nebraska. The main threat area is
along and west of a line from Merriman to Callaway. The main risks
will again be damaging winds and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed.

Taylor

In the hours before

Local storm report, Jun 12, 6:10 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
610 PM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     Hail             4 N Valentine           42.94N 100.55W
06/12/2025  M1.00 Inch       Cherry             NE   Public

&&
Local storm report, Jun 12, 6:15 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
615 PM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Tstm Wnd Gst     1 S Valentine           42.86N 100.55W
06/12/2025  M67 MPH          Cherry             NE   ASOS

&&
Local storm report, Jun 12, 6:23 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
623 PM CDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Hail             Valentine               42.88N 100.55W
06/12/2025  E1.75 Inch       Cherry             NE   Storm Chaser

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:55 PM CDTSpecial Weather StatementLBFDeuel35 min
Jun 11, 8:07 PM CDTSpecial Weather StatementLBFPerkins38 min
Jun 11, 8:10 PM CDTSpecial Weather StatementLBFChase35 min
Jun 11, 8:41 PM CDTSpecial Weather StatementLBFGrant34 min
Jun 11, 9:15 PM CDTSpecial Weather StatementLBFGrant30 min
Jun 11, 9:36 PM CDTSpecial Weather StatementLBFKeith24 min
Jun 11, 9:42 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, McPherson48 min
Jun 11, 9:50 PM CDTSpecial Weather StatementLBFHayes40 min
Jun 11, 10:26 PM CDTSpecial Weather StatementLBFHooker34 min
Jun 11, 11:31 PM CDTSpecial Weather StatementLBFThomas29 min
Jun 12, 12:16 AM CDTSpecial Weather StatementLBFThomas29 min
Jun 12, 5:25 PM CDTSevere Thunderstorm WarningLBFCherry50 min
Jun 12, 6:15 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFBrown, Cherry, Keya Paha45 min
Jun 12, 6:28 PM CDTSevere Thunderstorm WarningLBFCherry47 min
Jun 12, 6:59 PM CDTSevere Thunderstorm WarningLBFCherry46 min

Nearby

Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.